Bounds for the remainder in the bivariate Shepard interpolation of Lidstone type


  • Teodora Cătinaş "Babeş-Bolyai" University, Cluj-Napoca, Romania



bivariate Shepard-Lidstone interpolation, remainder
Abstract views: 171


We study the bivariate Shepard-Lidstone interpolation operator and obtain new estimates for the remainder. Some numerical examples are provided.


Download data is not yet available.


R. Agarwal, P.J.Y. Wong, Explicit error bounds for the derivatives of piecewise-Lidstone interpolation, J. of Comput. Appl. Math., 58, pp. 67-88, 1993, DOI:

R. Agarwal, P.J.Y. Wong, Error Inequalities in Polynomial Interpolation and their Applications, Kluwer Academic Publishers, Dordrecht, 1993, DOI:

T. Catinaş, The combined Shepard-Abel-Goncharov univariate operator, Rev. Anal. Numér. Théor. Approx., 32, no. 1, pp. 11-20, 2003.

T. Catinaş, The combined Shepard-Lidstone univariate operator, Tiberiu Popoviciu Itinerant Seminar of Functional Equations, Approximation and Convexity, Cluj-Napoca, May 21-25, pp. 3-15, 2003.

T. Cătinaş, The combined Shepard-Lidstone bivariate operator, Trends and Applications in Constructive Approximation (Eds. M.G. de Bruin, D.H. Mache and J. Szabados), International Series of Numerical Mathematics, 151, Birkhäuser Verlag, Basel, pp. 77-83, 2005. DOI:

T. Catinaş, The Lidstone interpolation on tetrahedron, J. Appl. Funct. Anal., 1, no. 1, Nova Science Publishers, Inc., New York, 2006 (to appear).

E. W. Cheney, Multivariate Approximation Theory, Selected Topics, CBMS51, SIAM, Philadelphia, Pennsylvania, 1986, DOI:

W. Cheney and W. Light, A Course in Approximation Theory, Brooks/Cole Publishing Company, Pacific Grove, 2000.

Gh. Coman, The remainder of certain Shepard type interpolation formulas, Studia Univ. "Babeş-Bolyai", Mathematica, XXXII, no. 4, pp. 24-32, 1987.

Gh. Coman, Shepard operators of Birkhoff type, Calcolo, 35, pp. 197-203, 1998, DOI:

Gh. Coman, T. Catinaş, M. Birou, A. Oprişan, C. Oşan, I. Pop, I. Somogyi, I. Todea, Interpolation operators, Ed. "Casa Carţii de Ştiinţa", Cluj-Napoca, 2004 (in Romanian).

Gh. Coman and R. Trîmbiţaş, Combined Shepard univariate operators, East Jurnal on Approximations, 7, 4, pp. 471-483, 2001.

F.A. Costabile and F. Dell'Accio, Lidstone approximation on the triangle, Appl. Numer. Math., 52, no. 4, 339-361, 2005, DOI:

R.A. DeVore, G.G. Lorentz, Constructive Approximation, Springer-Verlag, 1993, DOI:

N. Dyn, D. Leviatan, D. Levin, A. Pinkus (Eds.), Multivariate Approximation and Applications, Cambridge University Press, 2001, DOI:

R. Farwig, Rate of convergence of Shepard's global interpolation formula, Math. Comp., 46, no. 174, pp. 577-590, 1986, DOI:

B. Sendov and A. Andreev, Approximation and Interpolation Theory, in Handbook of Numerical Analysis, vol. III, ed. P.G. Ciarlet and J.L. Lions, 1994, DOI:




How to Cite

Cătinaş, T. (2005). Bounds for the remainder in the bivariate Shepard interpolation of Lidstone type. Rev. Anal. Numér. Théor. Approx., 34(1), 47–53.